Home » Frequently asked Questions on Health » Is it safe to take Nortriptyline and Migranil?

Is it safe to take Nortriptyline and Migranil?

Q: I am a 41 years old male having tooth ache for the last two years. I have been prescribed Nortriptyline, for treating my toothache, by an oral surgeon. I also use Migranil for migraine headaches, which alleviates my toothache. Is it safe to take these medicines?

A:Nortriptyline is not a painkiller but an antidepressant though it has been found to be useful in some selected cases of neuropathic pain. Due to its side effects, it should be used only when other painkillers are not effective. Its side effects include: Anticholinergic effects, Central Nervous System disturbances including impaired alertness, cardiovascular problems. Extrapyramidal symptoms, hypo or hypertension, nausea, fatigue, rash, increased perspiration, headache, changes in blood sugar, oedema, blood dyscrasias, photosensitivity, jaundice. Suicidal thinking and behaviour in adolescents and young adults. Migranil contains ergotamine, caffeine, belladona and paracetamol. It relieves headache due to the presence of paracetamol, otherwise sold under the brand name of Crocin. For simple headache one should take only Crocin.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------